Page 1 of 1

911 Please help*****

PostPosted: Fri Nov 20, 2020 6:16 pm
by Foxysj7
My beardie had been acting strange so I took him to the vet and we did a stool sample. Turns out he had coccidia so the vet has prescribed Albon .5ml once a day for 21 days straight. He hasn’t been eating or drinking and all of a sudden his back legs aren’t working and he’s like a limp rag doll. He also has twitching in his tail and legs and lower part of his back. I’ve been feeding him with a syringe and giving him liquid calcium and vitamins but everything he eats comes right out even the albon. I was also trying some natural yogurt for a probiotic. The vet wanted to do some off book dex steroid shot and some fluids to make him comfortable but I’m not sure about the injection. Please advise guys I’m so scared I’m going to lose my Norbert. I just replaced all my bulbs and got a new tank. Everytime he poops I take everything out clean with ammonia, rinse him off and replace everything. Any advise is welcome!

Re: 911 Please help*****

PostPosted: Fri Nov 20, 2020 6:20 pm
by KarrieRee
Flagging post
Karrie

Re: 911 Please help*****

PostPosted: Fri Nov 20, 2020 6:45 pm
by Claudiusx
how long has he been on the albon? And how many doses have you given? Are you measuring out the amount properly?
What is his weight in grams?
A dose every day for 21 days is extreme.

What was the "strange" behavior that caused you to bring him to the vet in the first place?

Can you post a picture of your dragon and a picture of your setup?

-Brandon

Re: 911 Please help*****

PostPosted: Fri Nov 20, 2020 6:59 pm
by Foxysj7
He’s been on the albon Wednesday will be 3 weeks. Yes measuring correctly and I’ve given him a dose everyday since the vet 2 weeks ago. I don’t have much in his tank right now due to this issue. So it’s empty with his slate rock which sits on top his under tank heater. He has two uvb strip lights and one basking and a ceramic heater bulb for at night. The behavior is the twitching I stated in my post. But he pooped while we were there so I had them do a fecal. So should I stop with the albon now? I’m calling the emergency vet in the am and going to book him an appointment.

Re: 911 Please help*****

PostPosted: Fri Nov 20, 2020 7:07 pm
by Claudiusx
Oh boy 2 weeks straight of it, yes definitely stop. That is way way way too much for the system.
Do you have the weight of your dragon? That is important in determining the dose.

A more common dose would be an initial slightly larger dose followed by 5 days of a normal dose. |(dose is dependant on the weight) Albon is a sulfa drug and they are extremely rough on the system.

The twitching 9 times out of 10 relates to a malabsorption of calcium. Either from poor diet or from poor lighting. What UV lights are you using in your 2 strips?

-Brandon

Re: 911 Please help*****

PostPosted: Fri Nov 20, 2020 7:18 pm
by Foxysj7
The reptisun 10.0 t8. They weighed him at the office so I’m not sure what his weight is. I know that he has most deff lost weight since I’ve been giving him this medicine. I’m so upset at this vet now my gosh could it kill him? His a very picky eater so he gets mixed greens(no spinach), butter nut squash, carrots once or twice a week. He won’t eat any fruit. I just switched to solider fly larva, he was eating super worms. Also I do the flukers soft dragon diet. I’ve been giving him liquid fluker calcium every other day and same brand vitamins. Oh and some alfalfa powder too. The bottle says give .5ml once a day for 21 days.

Re: 911 Please help*****

PostPosted: Fri Nov 20, 2020 7:35 pm
by KarrieRee
Your T 8 where in the tank is it? Top of screen or inside the tank? There should be no plastic cover over the bulb it needs to have No obstruction-- you said he's not using his back legs- please do not take him back to that vet-- here is a website for a reptile vet www.arav.org
We need Tracie our vet tech to advise she's on at nite---
Karrie

Re: 911 Please help*****

PostPosted: Fri Nov 20, 2020 8:39 pm
by Foxysj7
Top of tank no plastic covers. Oh I’m most definitely not taking him back I’m going to take him to the emergency reptile vet.

Re: 911 Please help*****

PostPosted: Sat Nov 21, 2020 1:27 am
by Drache613
Hello,

Your poor dragon, he is definitely having trouble with the Albon. As stated, it is sulfa based
& is a harsh medication. Was his coccidia count that high to where they felt the need to
medicate him for so long?
Do your best to keep him hydrated & warm overnight until you can get him into the emergency
vet. I would opt out of any medications right now, his system doesn't need anymore right now.
A good overnight temperature is a range of 75-80F to help boost his system.
When did he stop using his back legs, after he started declining due to the Albon?

Let us know how he is doing.
Tracie

Re: 911 Please help*****

PostPosted: Sat Nov 21, 2020 3:42 am
by Foxysj7
Yes back legs stopped after the albon. They didn’t tell me how much coccidia was in his fecal. I’m realizing that this vet shouldn’t be listed as a reptile vet. I had two ceramic heaters going last night. We’ve never been to the vet before he’s been such a healthy boy. My husband is taking him to the emergency vet this am. I just pray it’s not to late.

Re: 911 Please help*****

PostPosted: Sat Nov 21, 2020 5:45 am
by AHBD
Sorry to hear about this ! Please post some pics of him as well as his enclosure, including the lights. The uvb bulb may be too far away to benefit him if it's a t8 on top of the screen. Also the Albon is really tough on a dragon as others mentioned. Here's how to post pics :

https://www.beardeddragon.org/useruploads/ Then use the XIMG to upload them